Alert archive / Iowa / River Flood Warnings in 2015
River Flood Warning 8, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at Aug 17, 2015, 4:47 PM CDT for Monona County, Woodbury County, Iowa. It took effect at Aug 18, 2015, 6:16 AM CDT. It was in force for 45 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2015, 4:47 PM CDT (21:47 UTC)
- In effect from
- Aug 18, 2015, 6:16 AM CDT
- Expired
- Aug 20, 2015, 3:44 AM CDT
- In force
- 45 hr
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Monona County, IA, Woodbury County, IA
The radar
The Omaha radar (KOAX), 109 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point West Fork Ditch near Hornick (HOKI4). The gauge peaked at 23.70 ft at Aug 18, 2015, 11:00 PM CDT.
- Action stage
- 18 ft
- Minor stage
- 20 ft
- Moderate stage
- 22 ft
- Major stage
- 26.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06602020, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
953
WGUS43 KFSD 172147
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
447 PM CDT MON AUG 17 2015
...The National Weather Service in Sioux Falls has issued a flood
warning for the following rivers in Iowa...
West Fork Ditch Near Hornick
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
A widespread 2 to 6 inch rainfall occured across the area overnight
and through the day Monday. Runoff from this heavy rainfall will cause
significant rises in the West Fork Ditch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://www.water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
IAC133-193-190147-
/O.NEW.KFSD.FL.W.0008.150818T1516Z-150820T0040Z/
/HOKI4.1.ER.150818T1516Z.150818T1800Z.150819T0040Z.NO/
447 PM CDT MON AUG 17 2015
The National Weather Service in Sioux Falls has issued a
* Flood Warning for
The West Fork Ditch Near Hornick.
* from Tuesday morning to Wednesday evening.
* At 04PM Monday the stage was 9.2 feet.
* Minor flooding is forecast.
* Flood stage is 20.0 feet.
* Forecast...Rise above flood stage by 10 AM Tuesday and crest near
20.5 feet by Tuesday August 18.the river will fall below flood
stage late Tuesday August 19.
* At stages near 20.0 feet...Large areas of agricultural land will
flood if the levees fail.
&&
LAT...LON 4234 9613 4234 9607 4227 9606 4221 9609
4221 9614 4227 9611
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST
STAGE STAGE TIME STAGE TIME
LITTLE SIOUX RIVER
HOKI4 20.0 9.25 Mon 4 PM 20.5 Tue 1 PM8 follow-up statements
570
WGUS83 KFSD 181117
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
617 AM CDT TUE AUG 18 2015
...The Flood Warning continues for the following rivers in Iowa...
West Fork Ditch Near Hornick
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://www.water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
IAC133-193-191517-
/O.EXT.KFSD.FL.W.0008.150818T1116Z-150820T0000Z/
/HOKI4.1.ER.150818T0900Z.150818T1045Z.150819T0000Z.NO/
617 AM CDT TUE AUG 18 2015
The Flood Warning continues for
The West Fork Ditch Near Hornick.
* until Wednesday evening.
* At 06AM Tuesday the stage was 20.4 feet.
* Flood stage is 20.0 feet.
* Recent activity...The river rose above flood stage on Tuesday
August 18.
* Forecast...The river will continue to fall to below flood stage by
Tuesday August 18.
* At stages near 20.0 feet...Large areas of agricultural land will
flood if the levees fail.
&&
LAT...LON 4234 9613 4234 9607 4227 9606 4221 9609
4221 9614 4227 9611
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
LITTLE SIOUX RIVER
HOKI4 20.0 20.40 Tue 6 AM 20.4 Tue 1 PM 20.4 Tue Aug 18394
WGUS83 KFSD 181328
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
828 AM CDT TUE AUG 18 2015
...The Flood Warning continues for the following rivers in Iowa...
West Fork Ditch Near Hornick
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://www.water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
IAC133-193-191728-
/O.EXT.KFSD.FL.W.0008.000000T0000Z-150820T0600Z/
/HOKI4.1.ER.150818T0900Z.150818T1800Z.150819T0600Z.NO/
828 AM CDT TUE AUG 18 2015
...Flood Warning extended until 1 AM Thursday...
The Flood Warning continues for
The West Fork Ditch Near Hornick.
* until late Wednesday night.
* At 08AM Tuesday the stage was 20.8 feet.
* Flood stage is 20.0 feet.
* Recent activity...The river rose above flood stage on Tuesday
August 18.
* Forecast...The river will crest near 21.4 feet this afternoon.
* At stages near 22.0 feet...All agricultural land immediately
adjacent to the ditch will be flooded and the communities of Hornick
and Holly Springs will have flood problems if the levees fail.
&&
LAT...LON 4234 9613 4234 9607 4227 9606 4221 9609
4221 9614 4227 9611
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST
STAGE STAGE TIME STAGE TIME
LITTLE SIOUX RIVER
HOKI4 20.0 20.82 Tue 8 AM 21.4 Tue 1 PM
MG408
WGUS43 KFSD 181413
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
913 AM CDT TUE AUG 18 2015
...Forecast flooding changed from Minor to Moderate severity for the
following rivers in Iowa...
West Fork Ditch Near Hornick
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://www.water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
IAC133-193-191813-
/O.EXT.KFSD.FL.W.0008.000000T0000Z-150820T1551Z/
/HOKI4.2.ER.150818T0900Z.150819T0000Z.150819T1551Z.NO/
913 AM CDT TUE AUG 18 2015
...Forecast flooding increased from Minor to Moderate severity...
The Flood Warning continues for
The West Fork Ditch Near Hornick.
* until Thursday morning.
* At 09AM Tuesday the stage was 21.1 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Flood stage is 20.0 feet.
* Forecast...The river will crest near 22.5 feet this evening.
The river will fall below flood stage Wednesday August 19.
* At stages near 22.0 feet...All agricultural land immediately
adjacent to the ditch will be flooded and the communities of Hornick
and Holly Springs will have flood problems if the levees fail.
&&
LAT...LON 4234 9613 4234 9607 4227 9606 4221 9609
4221 9614 4227 9611
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST
STAGE STAGE TIME STAGE TIME
LITTLE SIOUX RIVER
HOKI4 20.0 21.07 Tue 9 AM 22.5 Tue 7 PM
MG223
WGUS83 KFSD 181914
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
214 PM CDT TUE AUG 18 2015
...The Flood Warning continues for the following rivers in Iowa...
West Fork Little Sioux River at Moville
West Fork Ditch Near Hornick
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://www.water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
IAC193-192314-
/O.CON.KFSD.FL.W.0009.000000T0000Z-000000T0000Z/
/WFMI4.1.ER.150818T1258Z.150818T1800Z.000000T0000Z.NR/
214 PM CDT TUE AUG 18 2015
The Flood Warning continues for
The West Fork Little Sioux River at Moville.
* until further notice.
* At 01PM Tuesday the stage was 16.88 feet.
* Flood stage is 15.0 feet.
* Recent activity...The river rose above flood stage on Tuesday
August 18 and crested at 16.93 feet.
&&
LAT...LON 4234 9613 4247 9613 4260 9602 4260 9593
4247 9605 4234 9607
$$
IAC133-193-192314-
/O.CON.KFSD.FL.W.0008.000000T0000Z-150820T1551Z/
/HOKI4.2.ER.150818T0900Z.150818T2200Z.150819T1551Z.NO/
214 PM CDT TUE AUG 18 2015
The Flood Warning continues for
The West Fork Ditch Near Hornick.
* until Thursday morning.
* At 02PM Tuesday the stage was 22.7 feet.
* Flood stage is 20.0 feet.
* Recent activity...The river rose above flood stage on Tuesday
August 18.
* Forecast...The river will crest near 23.1 feet this afternoon.
The river will fall below flood stage Wednesday August 19.
* At stages near 22.0 feet...All agricultural land immediately
adjacent to the ditch will be flooded and the communities of Hornick
and Holly Springs will have flood problems if the levees fail.
&&
LAT...LON 4234 9613 4234 9607 4227 9606 4221 9609
4221 9614 4227 9611
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
LITTLE SIOUX RIVER
WFMI4 15.0 16.88 Tue 2 PM 16.93 Tue Aug 18
HOKI4 20.0 22.72 Tue 2 PM 23.1 Tue 5 PM
MG121
WGUS83 KFSD 190240
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
940 PM CDT TUE AUG 18 2015
...The Flood Warning continues for the following rivers in Iowa...
West Fork Little Sioux River at Moville
West Fork Ditch Near Hornick
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://www.water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
IAC193-200640-
/O.CON.KFSD.FL.W.0009.000000T0000Z-000000T0000Z/
/WFMI4.1.ER.150818T1258Z.150818T1800Z.000000T0000Z.NR/
940 PM CDT TUE AUG 18 2015
The Flood Warning continues for
The West Fork Little Sioux River at Moville.
* until further notice.
* At 09PM Tuesday the stage was 16.1 feet.
* Flood stage is 15.0 feet.
* At stages near 15.0 feet...Flooding begins to affect fields between
Kingsley and Moville
&&
LAT...LON 4234 9613 4247 9613 4260 9602 4260 9593
4247 9605 4234 9607
$$
IAC133-193-200640-
/O.EXT.KFSD.FL.W.0008.000000T0000Z-150821T1021Z/
/HOKI4.2.ER.150818T0900Z.150819T0145Z.150820T1021Z.NO/
940 PM CDT TUE AUG 18 2015
The Flood Warning continues for
The West Fork Ditch Near Hornick.
* until late Thursday night.
* At 09PM Tuesday the stage was 23.5 feet.
* Flood stage is 20.0 feet.
* Forecast...The river will crest near 23.8 feet early Wednesday
morning August 19. The river will fall below flood stage
Thursday August 20.
&&
LAT...LON 4234 9613 4234 9607 4227 9606 4221 9609
4221 9614 4227 9611
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
LITTLE SIOUX RIVER
WFMI4 15.0 16.14 Tue 9 PM 16.9 Tue Aug 18
HOKI4 20.0 23.51 Tue 9 PM 23.8 Wed 1 AM 23.6 Tue Aug 18330
WGUS83 KFSD 191115
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
615 AM CDT WED AUG 19 2015
...The Flood Warning is cancelled for the following rivers in Iowa...
West Fork Little Sioux River at Moville
...The Flood Warning continues for the following rivers in Iowa...
West Fork Ditch Near Hornick
...The Flood Warning continues for the following rivers in
Minnesota...South Dakota...
Split Rock Creek Below Jasper
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://www.water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
IAC193-191145-
/O.CAN.KFSD.FL.W.0009.000000T0000Z-150819T1115Z/
/WFMI4.1.ER.150818T1258Z.150818T1800Z.150819T1030Z.NR/
615 AM CDT WED AUG 19 2015
The Flood Warning is cancelled for
The West Fork Little Sioux River at Moville.
* At 05AM Wednesday the stage was 14.9 feet.
* Flood stage is 15.0 feet.
* At stages near 15.0 feet...Flooding begins to affect fields between
Kingsley and Moville
&&
LAT...LON 4234 9613 4247 9613 4260 9602 4260 9593
4247 9605 4234 9607
$$
IAC133-193-201515-
/O.EXT.KFSD.FL.W.0008.000000T0000Z-150821T0242Z/
/HOKI4.2.ER.150818T0900Z.150819T1200Z.150820T0242Z.NO/
615 AM CDT WED AUG 19 2015
The Flood Warning continues for
The West Fork Ditch Near Hornick.
* until Thursday evening.
* At 06AM Wednesday the stage was 23.2 feet.
* Flood stage is 20.0 feet.
* Forecast...The river is cresting near 23.8 feet this morning.
The river will fall below flood stage Wednesday evening.
&&
LAT...LON 4234 9613 4234 9607 4227 9606 4221 9609
4221 9614 4227 9611
$$
MNC133-SDC099-201515-
/O.CON.KFSD.FL.W.0010.000000T0000Z-000000T0000Z/
/JSPM5.1.ER.150819T0500Z.150819T1015Z.000000T0000Z.NO/
615 AM CDT WED AUG 19 2015
The Flood Warning continues for
The Split Rock Creek Below Jasper.
* until further notice.
* At 05AM Wednesday the stage was 91.2 feet.
* Flood stage is 91.0 feet.
* Recent activity...The river rose above flood stage on Wednesday
August 19.
* At stages near 91.0 feet...The lower banks on this stretch of the
creek are overtopped. The low water crossing on 250th Street at the
MN/SD state line is flooded.
&&
LAT...LON 4390 9639 4384 9637 4377 9642 4372 9648
4372 9654 4381 9649
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
LITTLE SIOUX RIVER
WFMI4 15.0 14.94 Wed 6 AM M 16.9 Tue Aug 18
HOKI4 20.0 23.23 Wed 6 AM 23.8 Wed 7 AM 23.7 Tue Aug 18
SPLIT ROCK CREEK
JSPM5 91.0 91.18 Wed 5 AM M 91.2 Wed Aug 19552
WGUS83 KFSD 200225
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
925 PM CDT WED AUG 19 2015
...The Flood Warning continues for the following rivers in Iowa...
West Fork Ditch Near Hornick
...The Flood Warning continues for the following rivers in
Minnesota...
Split Rock Creek Below Jasper
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://www.water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
MNC133-SDC099-210625-
/O.CON.KFSD.FL.W.0010.000000T0000Z-000000T0000Z/
/JSPM5.1.ER.150819T0500Z.150820T0115Z.000000T0000Z.NO/
925 PM CDT WED AUG 19 2015
The Flood Warning continues for
The Split Rock Creek Below Jasper.
* until further notice.
* At 08PM Wednesday the stage was 92.2 feet.
* Flood stage is 91.0 feet.
* Recent activity...The river rose above flood stage on Wednesday
August 19.
* At stages near 91.0 feet...The lower banks on this stretch of the
creek are overtopped. The low water crossing on 250th Street at the
MN/SD state line is flooded.
&&
LAT...LON 4390 9639 4384 9637 4377 9642 4372 9648
4372 9654 4381 9649
$$
IAC133-193-210304-
/O.EXT.KFSD.FL.W.0008.000000T0000Z-150821T0304Z/
/HOKI4.2.ER.150818T0900Z.150819T1415Z.150820T0304Z.NO/
925 PM CDT WED AUG 19 2015
The Flood Warning continues for
The West Fork Ditch Near Hornick.
* until Thursday evening.
* At 09PM Wednesday the stage was 20.4 feet.
* Flood stage is 20.0 feet.
* Forecast...The river will continue to fall to below flood stage by
Wednesday August 19.
&&
LAT...LON 4234 9613 4234 9607 4227 9606 4221 9609
4221 9614 4227 9611
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
SPLIT ROCK CREEK
JSPM5 91.0 92.21 Wed 8 PM 92.2 Wed Aug 19
LITTLE SIOUX RIVER
HOKI4 20.0 20.40 Wed 9 PM 18.9 Thu 1 AM 23.7 Tue Aug 18599
WGUS83 KFSD 200844
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
344 AM CDT THU AUG 20 2015
...The Flood Warning is cancelled for the following rivers in Iowa...
West Fork Ditch Near Hornick
...The Flood Warning continues for the following rivers in
Minnesota...South Dakota...
Split Rock Creek Below Jasper
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://www.water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
MNC133-SDC099-211244-
/O.CON.KFSD.FL.W.0010.000000T0000Z-000000T0000Z/
/JSPM5.1.ER.150819T0500Z.150820T0415Z.000000T0000Z.NO/
344 AM CDT THU AUG 20 2015
The Flood Warning continues for
The Split Rock Creek Below Jasper.
* until further notice.
* At 03AM Thursday the stage was 92.2 feet.
* Flood stage is 91.0 feet.
* At stages near 91.0 feet...The lower banks on this stretch of the
creek are overtopped. The low water crossing on 250th Street at the
MN/SD state line is flooded.
&&
LAT...LON 4390 9639 4384 9637 4377 9642 4372 9648
4372 9654 4381 9649
$$
IAC133-193-200914-
/O.CAN.KFSD.FL.W.0008.000000T0000Z-150821T0304Z/
/HOKI4.2.ER.150818T0900Z.150819T1415Z.150820T0303Z.NO/
344 AM CDT THU AUG 20 2015
The Flood Warning is cancelled for
The West Fork Ditch Near Hornick.
* At 03AM Thursday the stage was 18.1 feet.
* Flood stage is 20.0 feet.
* Recent activity...The river fell below flood stage at 10 PM
Wednesday.
* Forecast...The river will continue to fall to 11.6 feet by 7 AM
Friday.
&&
LAT...LON 4234 9613 4234 9607 4227 9606 4221 9609
4221 9614 4227 9611
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
SPLIT ROCK CREEK
JSPM5 91.0 92.22 Thu 3 AM M 92.3 Wed Aug 19
LITTLE SIOUX RIVER
HOKI4 20.0 18.13 Thu 3 AM 17.0 Thu 7 AM 23.7 Tue Aug 18What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Aug 17, 4:19 PM CDT, 28 minutes earlier.
Area forecast discussion, Aug 17, 4:19 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SIOUX FALLS SD 419 PM CDT MON AUG 17 2015 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 418 PM CDT MON AUG 17 2015 SHORT TERM... MOIST UNSETTLED AIRMASS IS PRODUCING SEVERAL AREAS OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON. WITH A MID LEVEL THERMAL BOUNDARY DRAPED ACROSS THE SOUTHEASTERN CORNER OF THE FORECAST AREA GENERALLY EXPECTED TO MAKE VERY LITTLE MOVEMENT THROUGH MID EVENING...SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS NORTHWEST IOWA FOR THE NEXT SEVERAL HOURS BEFORE TAPERING OFF MID EVENING. ELSEWHERE...A MID LEVEL WAVE SHORTWAVE HAS BEGUN NOSING INTO CENTRAL SD OUT AHEAD OF THE APPROACHING MAIN UPPER LOW. WITH COPIOUS MOISTURE...INCREASING DIVERGENCE ALOFT AND ADEQUATE LIFT...ADDITIONAL SHOWER ACTIVITY IS SPREADING ACROSS THE NORTHERN HALF OF THE FORECAST AREA WITH MORE ISOLATED ACTIVITY CLOSER TO THE MISSOURI RIVER IN SOUTH CENTRAL SD. BRIEF HEAVY RAINFALL WILL BE POSSIBLE WITH THESE SHOWERS AND STORMS...BUT SEVERE STORMS WILL NOT BE A POSSIBILITY. STEEP HEIGHT FALLS DEVELOPING IN THE HIGH PLAINS TONIGHT ALONG WITH DEEPENING CYCLOGENESIS IN NORTHEAST COLORADO SET UP FOR INCREASING SHOWER AND THUNDERSTORM CHANCES OVERNIGHT THROUGH MUCH OF THE DAY ON TUESDAY. WIDESPREAD SHOWERS AND THUNDERSTORMS SPREAD INTO MISSOURI VALLEY AND SOUTH CENTRAL SD AFTER MIDNIGHT AND EXPAND ACROSS REMAINDER OF THE CWA BY DAYBREAK TUESDAY. SURFACE LOW SET TO LIFT NORTHEAST THROUGH NORTHEAST NEBRASKA AND NORTHWEST IOWA IN THE AFTERNOON AND MAY ALLOW SHOWERS TO BECOME MORE SCATTERED ACROSS THE CENTER OF THE CWA AS A POSSIBLE DRY SLOT LIFTS NORTHEAST. THE FORECAST MODELS SHOW SOME DECENT CAPE VALUES DEVELOPING ACROSS PORTIONS OF NORTHWEST IOWA IN THE AFTERNOON IF THE WARM SECTOR CAN ESTABLISH ITSELF QUICKLY DESTABILIZE. WITH COPIOUS CLOUD COVERAGE AND A SMALLISH WINDOW OF OPPORTUNITY...THIS MAY BE SLIGHTLY OVERDONE. BUT WITH STRONG UPPER LEVEL SUPPORT...A DEEP MOIST LAYER...AND 0-6KM SHEAR INCREASING TO 45 KT...CANNOT RULE OUT AN ISOLATED SEVERE STORM IN OUR FAR SOUTHEAST CORNER IN THE AFTERNOON. MAIN CONCERN WITH THIS ACTIVITY REMAINS THE HEAVY RAINFALL POTENTIAL. GIVEN THE RECENT HEAVY RAINFALL AMOUNTS SEEN FOR MANY AREAS...PARTICULARLY ACROSS OUR SOUTHEASTERN HALF OF THE FORECAST AREA. PRECIPITABLE WATER VALUES REMAIN QUITE HIGH AT AROUND 1.5 INCHES INTO TUESDAY...AND WHILE THIS IS LOWER THAN PREVIOUS DAYS...ALREADY SATURATED SOILS WILL NOT REQUIRE MUCH ADDITIONAL RAINFALL FOR PONDING WATER CONCERNS. THROUGH TOMORROW...AN ADDITIONAL 1 TO 1.5 INCHES OF RAINFALL IS EXPECTED. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 418 PM CDT MON AUG 17 2015 TROUGH WILL CONTINUE TO WRAP UP TUESDAY NIGHT AS AXIS PASSES ACROSS THE CWA WITH ALMOST A...DARE I SAY...WINTRY LOOK TO IT...FEATURING A PROMINENT MID LEVEL DRY SLOT AND STRONG LOWER TO MID LEVEL FRONTOGENETIC REGION WRAPPING BEHIND. MAIN STRONGER CONVECTIVE THREAT WOULD APPEAR TO HAVE PASSED THROUGH BY EVENING WITH LEADING SURFACE FRONT/DRYLINE ALONG THE EASTERN TIER. ANY CONVECTIVE THREAT WOULD APPEAR BASED ON ELEVATED INSTABILITY PARAMETERS TO EXTEND ONLY WESTWARD TO AROUND I-29 EARLY EVENING...RAPIDLY SHIFTING EAST...WITH A TRANSITION TOWARD A MORE BANDED STRATIFORM TYPE WRAPPING SOUTH AND EAST ACROSS THE CWA THROUGH TUESDAY NIGHT. HAVE RAISED POPS QUITE A BIT BACK THROUGH THE JAMES VALLEY...AND THEN INCREASED GRADUALLY FROM NORTHWEST TO SOUTHEAST LATER THROUGH THE NIGHT. WIND A MAJOR CONCERN...AS THE MEAN SYSTEM TIMING AND STRENGTH BRINGS 40 TO 45 KNOTS OF WIND INTO THE UPPER MIXED LAYER. HAVE BOOSTED WINDS AND WOULD NOT BE SURPRISED TO END UP WITH A CLIMATOLOGICALLY RARE WIND ADVISORY BY TUESDAY NIGHT AND INTO WEDNESDAY. TEMPS ALOFT REMAIN COOL ENOUGH AND VERY CYCLONIC FLOW SUGGESTS THAT SHORT SHOWERS COULD BE A COMMON FEATURE ACROSS THE NORTHEAST HALF OF THE CWA THROUGH THE DAY. ANOTHER DAY OF CHILLY HIGHS THROUGH THE CLOUDIER AND WINDER EAST WITH MAINLY MID 60S...BUT DID BOOST A COUPLE DEGREES WESTWARD. LATE IN THE WEEK...WINDS WILL DIMINISH WEDNESDAY NIGHT AND THURSDAY AS SURFACE RIDGE BUILDS ACROSS THE AREA...AND FLAT RIDGING ALOFT BUILDS OVER THE AREA. QUIET WEATHER WITH TEMPS RETURNING TO NEAR NORMAL READINGS. ANOTHER SHARP TROUGH SPREADS ACROSS THE AREA THIS WEEKEND...BUT TIMING OF SYSTEM REMAINS QUITE DIVERSE WITH EC MUCH QUICKER AND A MAJORITY OF GFS ENSEMBLE MEMBERS ON THE QUICKER SIDE. SHORT WAVELENGTH WOULD AGAIN SUGGEST A FAIRLY EFFECTIVE LIFT FORCING ALONG THE STRONG FRONTAL ZONE. A FEW RANDOM SOLUTIONS EVEN HAVE INDICATED THAT THERE WILL BE A SMALL CONVECTIVE THREAT WITH THE WARM ADVECTIVE BAND FRIDAY NIGHT INTO EARLY SATURDAY WITH INCREASED LOW LEVEL JET AND THE APPROACH OF THE STRONG MIXED LAYER ALOFT. OTHERWISE...HAVE KEPT A SMALL 20 POP IN THE EAST ON SUNDAY...AND IS MORE TO REFLECT A BIT OF TIMING UNCERTAINTY. COOLER TEMPS FOLLOW AGAIN FOR MONDAY...A BIT BELOW NORMAL. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1250 PM CDT MON AUG 17 2015 OCCASIONAL SHOWERS WILL CONTINUE ON AND OFF THROUGH THE AFTERNOON AND EVENING. A LARGE AREA OF MVFR AND IFR STRATUS PERSISTS ALONG AND EAST OF THE I29 CORRIDOR AND WILL GRADUALLY LIFT AND PUSH EAST THROUGH SUNSET. BEHIND THIS AREA...MOSTLY CLOUDY SKIES PERSIST BUT CEILINGS ARE ABOVE 3500 FEET. AFTER 06Z TONIGHT A MORE POWERFUL WAVE DROPS INTO THE NORTHERN PLAINS AND WILL BRING THE NEXT ROUND OF RAIN TO THE REGION. MORE WIDESPREAD RAINFALL IS EXPECTED LATE TONIGHT THROUGH TUESDAY. EXPECT MOST AREAS TO SEE IFR AND MVFR CEILINGS AND VISIBILITIES LATE TONIGHT THROUGHOUT TUESDAY. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && SHORT TERM... LONG TERM...CHAPMAN AVIATION...
Hazardous weather outlook, Aug 17, 5:22 AM CDT, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 522 AM CDT MON AUG 17 2015 SDZ038>040-050-052>055-057>061-063>065-181030- BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE- BRULE-AURORA-DAVISON-HANSON-MCCOOK-CHARLES MIX-DOUGLAS-HUTCHINSON- 522 AM CDT MON AUG 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH THIS EVENING...BECOMING MORE WIDESPREAD OVERNIGHT. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...BUT INDIVIDUAL STRONG CELLS COULD PRODUCE SOME ISOLATED HEAVY RAIN OVER A FEW SPOTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY RAINFALL WITH EMBEDDED THUNDERSTORMS ARE EXPECTED THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED TODAY OR TONIGHT. MNZ071-072-080-097-098-SDZ056-062-066>070-181030- LINCOLN MN-LYON MN-MURRAY-PIPESTONE-ROCK-MOODY-MINNEHAHA-TURNER- LINCOLN SD-BON HOMME-YANKTON-CLAY SD- 522 AM CDT MON AUG 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MINNESOTA...EAST CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH THIS EVENING...BECOMING MORE WIDESPREAD OVERNIGHT. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...BUT INDIVIDUAL STRONG CELLS COULD PRODUCE SOME ISOLATED HEAVY RAIN OVER A FEW SPOTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIDESPREAD RAINFALL WITH EMBEDDED THUNDERSTORMS ARE EXPECTED THROUGH TUESDAY NIGHT. THERE IS A MARGINAL RISK OF SEVERE STORMS TUESDAY AFTERNOON AND EVENING...AND ADDITIONAL HEAVY RAINFALL IS ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED TODAY OR TONIGHT. IAZ001>003-012>014-020>022-031-032-MNZ081-089-090-NEZ013-014- SDZ071-181030- LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-COTTONWOOD-NOBLES-JACKSON-DIXON-DAKOTA- UNION- 522 AM CDT MON AUG 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH THIS EVENING...BECOMING MORE WIDESPREAD OVERNIGHT. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...BUT INDIVIDUAL STRONG CELLS COULD PRODUCE SOME ISOLATED HEAVY RAIN OVER A FEW SPOTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIDESPREAD RAINFALL WITH EMBEDDED THUNDERSTORMS IS EXPECTED THROUGH TUESDAY NIGHT. THERE IS A SLIGHT RISK OF SEVERE STORMS TUESDAY AFTERNOON AND EVENING...AND ADDITIONAL HEAVY RAINFALL IS ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Aug 17, 11:45 AM CDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1145 AM CDT MON AUG 17 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM HEAVY RAIN SIOUX CENTER 43.08N 96.17W
08/17/2015 M3.08 INCH SIOUX IA BROADCAST MEDIA
&&
JMJLocal storm report, Aug 17, 11:46 AM CDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1146 AM CDT MON AUG 17 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM HEAVY RAIN 4 E SIOUX RAPIDS 42.89N 95.07W
08/17/2015 E3.18 INCH BUENA VISTA IA CO-OP OBSERVER
&&
JMJThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 7:10 PM CDT | Flash Flood Warning | FSD | Woodbury | 3 hr |
| Aug 16, 11:37 PM CDT | Flash Flood Warning | FSD | Cherokee, Ida, Plymouth, Woodbury | 3 hr |
| Aug 17, 6:28 AM CDT | Areal Flood Warning | FSD | Cherokee, Plymouth | 48 hr |
Nearby
River Flood Warnings in Iowa, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.